MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW 34MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW 34MM; SCREW,FIXATION,BONE
Model Number 204.034
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: reportedly there was no patient involvement.Date of event is unknown.(b)(4).Implant and explant date is not applicable since no patient was involved.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).A device history record review was requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a 3.5 mm cortex screw is defective.The customer noticed that the screw was deformed somewhat at the distal end.The issue was identified when the customer pulled the screw from the tray before the onset of the tplo procedure.Hence, there was no impact on the surgery or the patient.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date device returned to manufacturer.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Reported incorrectly on initial medwatch report.Device is a single-use device, but was not reprocessed or reused on a patient.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Manufacturing location: monument , manufacturing date: 27-dec-2016.Part #: 204.034, lot#: h252394 (non-sterile) 3.5mm cortex screw 34mm.Quantity-239., component: raw material part 204m034, 3.5mm cortex screw 34mm bp 57 lot: h252394 meet requirements.Non-sterile rework order requested old part 204m034 old lot: h252394 to new part 204.034 to new lot: h252394.Components: part no: 204.034.999, 3.6mm screw blank 34mm.Bp55 lot: h242295 meet specification.Inspection sheet for ifinal inspection meet requirements.Raw material lot h141020 for ss reviewed and it meet specification.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The investigation was conducted at the manufacturing facility, monument.The review of the screw supports the complainant¿s description of the complaint condition.Therefore, this complaint is confirmed from a manufacturing standpoint.A 1-year review was completed for related nonconformities for part family 204.010 - 204.120 and no related issues were found.This complaint, (b)(4) , has been the only complaint for a deformed screw near the distal end in a 10-year period.Per the product complaint description there was no impact to the surgery or the patient.The inspection frequency for the minor diameter feature is commensurate with product risk.No further action is required as the occurrence rate is below the estimated yearly occurrence rate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM CORTEX SCREW 34MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7327145
Report Number2939274-2018-50953
Device Sequence Number1716305
Product Code HWC
UDI-Device Identifier10886982145451
UDI-Public(01)10886982145451(10)H252394
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number204.034
Device Catalogue Number204.034
Device Lot NumberH252394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer04/11/2018
05/10/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date05/02/2018
05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1